| Catalog Number |
2901-90098 |
| Medical Device Problem Codes |
Deformation Due to Compressive Stress (2889); Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/31/2020
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that two everest locking screw inserter tips jammed intra-operatively.The drivers cross threaded with screw and tampered the threads.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.This report represents the first of the two inserters.
Additional Manufacturer Narrative
Visual inspection: the device was inspected.It was observed that the distal tip of the inner shaft showed signs of damage to the male hexalobe feature.Functional inspection: functional inspection was performed and the screw inserter was not able to engage with the screw as intended.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Per everest deformity surgical technique: after the pedicle pathway has been prepared and proper screw length and diameter have been determined, the appropriate implant is selected and loaded for screw insertion using the everest deformity screw inserter.The everest deformity screw inserter will work with both polyaxial and uni-planar everest screws.To load the everest deformity screw inserter, grasp the implant by the shaft of the screw and apply a downward force to engage the screw into the hexalobe fitting of the screw inserter shaft.Thread the silver knob in a clockwise direction until the implant is securely attached to the inserter.Pull the silver knob toward the handle to lock the inserter onto the screw.To disengage the screw inserter, pull down on the silver knob, gently turn in a counter-clockwise direction, and remove the inserter from the surgical field.Note: uniplanar screws are available upon request and may be selected if there is additional rotational deformity to be addressed (p.8).The deformation seen on the tip is consistent with the effects of torque overloading during implant insertion or with incomplete insertion of the hexalobe tip on to the screw.Ensuring that the screw is securely engaged in the inserter tip can assist in distributing forces evenly throughout the screw/inserter interface and reduce torque overloading.
Event or Problem Description